Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 88, NWS Green Bay, WI

December 6, 2011

NWS Green Bay, WI issued this small craft advisory at Dec 6, 2011, 10:33 AM CST. It took effect at Dec 6, 2011, 11:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2011, 10:33 AM CST (16:33 UTC)
In effect from
Dec 6, 2011, 11:00 PM CST
Expired
Dec 7, 2011, 12:00 PM CST
In force
13 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WHUS73 KGRB 061633
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1033 AM CST TUE DEC 6 2011

...INCREASING SOUTHWEST WINDS LATE THIS EVENING...

.A TIGHTNING PRESSURE GRADIENT WILL CREATE STRONG SOUTHWEST WINDS
LATE THIS EVENING THROUGH WEDNESDAY MORNING.

LMZ521-522-541>543-070045-
/O.NEW.KGRB.SC.Y.0088.111207T0500Z-111207T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1033 AM CST TUE DEC 6 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON CST
WEDNESDAY.

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS ON THE BAY
  AND LAKE THIS EVENING...AND TO 30 KTS ON THE LAKE WEDNESDAY
  MORNING. 

* WAVES...WAVES WILL BUILD TO 2 TO 4 FT BY LATE EVENING...AND 3 TO
  5 FT OVERNIGHT ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
453 
WHUS73 KGRB 062226
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
426 PM CST TUE DEC 6 2011

...INCREASING SOUTHWEST WINDS LATE THIS EVENING...

.A TIGHTNING PRESSURE GRADIENT WILL CREATE STRONG SOUTHWEST WINDS
LATE THIS EVENING THROUGH WEDNESDAY MORNING.

LMZ521-522-541>543-070630-
/O.CON.KGRB.SC.Y.0088.111207T0500Z-111207T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
426 PM CST TUE DEC 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO NOON CST WEDNESDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS ON THE 
  BAY AND LAKE THIS EVENING...AND TO 30 KTS ON THE LAKE 
  WEDNESDAY MORNING. 

* WAVES...WAVES WILL BUILD TO 2 TO 4 FT BY LATE EVENING...AND 3 
  TO 5 FT OVERNIGHT ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
992 
WHUS73 KGRB 070311
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CST TUE DEC 6 2011

...INCREASING SOUTHWEST WINDS LATE TONIGHT...

.A TIGHTNING PRESSURE GRADIENT WILL CREATE STRONG SOUTHWEST WINDS
LATE TONIGHT THROUGH WEDNESDAY MORNING.

LMZ521-522-541>543-071115-
/O.CON.KGRB.SC.Y.0088.111207T0500Z-111207T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
911 PM CST TUE DEC 6 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS ON THE 
  BAY AND LAKE THIS EVENING...AND TO 30 KTS ON THE LAKE 
  WEDNESDAY MORNING. 

* WAVES...WAVES WILL BUILD TO 2 TO 4 FT BY LATE EVENING...AND 3 
  TO 5 FT OVERNIGHT ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
750 
WHUS73 KGRB 071107
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
507 AM CST WED DEC 7 2011

...STRONG SOUTHWEST WINDS EXPECTED THROUGH THIS MORNING.

LMZ521-522-541>543-071800-
/O.CON.KGRB.SC.Y.0088.000000T0000Z-111207T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
507 AM CST WED DEC 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* SOUTHWEST WINDS 15 TO 25 KTS ARE EXPECTED THROUGH THIS MORNING.

* WAVES OF 2 TO 4 FT ARE EXPECTED ON THE BAY...AND 3 TO 5 FT ON
  THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 6:07 AM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Dec 6, 6:07 AM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
607 AM CST TUE DEC 6 2011

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY THROUGH WEDNESDAY.

FORECAST CONCERNS THIS PERIOD...CLOUDS

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW HIGH PRESSURE
STRETCHING FROM WESTERN LAKE SUPERIOR INTO WESTERN IA. LOWER CLOUD
CLEARING OVER MUCH OF EASTERN WI AS DRIER AIR...SEEN ON GRB
SOUNDING...WORKING IN. CLOUDS HANGING TOUGH OVER WESTERN PART OF
STATE. SURFACE HIGH WILL CONTINUE TO SHIFT OVER STATE
TODAY...EXITING TONIGHT WITH COLD FRONT ASSOCIATED WITH LOW MOVING
THROUGH NORTHERN CANADA MOVING THROUGH STATE ON WED.

QUESTION IS WHAT WILL HAPPEN WITH CLOUDS TODAY. AREA OF
CONVERGENCE ASSOCIATED WITH WEAK SURFACE TROF OVER WESTERN WI TO
WEAKEN THIS MORNING. SOME MODELS SHOW LOWER CLOUD MOVING BACK INTO
EASTERN WI LATE TODAY AS LOW LEVEL WINDS SHIFT TO THE SOUTHWEST LATE.
SOME SHOW CLOUD DISSIPATING THROUGH THE DAY AS SUPPORT WEAKENS.
HAVE LEANED TOWARDS CANADIAN THAT SHOWS CURRENT CLEARING OVER
EASTERN AND NORTH CENTRAL WI...THOUGH WILL STAY WITH PARTLY
CLOUDY/PARTLY SUNNY WORDING GIVEN CIRRUS MOVING THROUGH AND SOME
UNCERTAINTY. CLOUDS CONTINUE TO MOVE SOUTH OFF LAKE
SUPERIOR/MICHIGAN IN THE FAR EAST. THUS CLEARING SLOWED A BIT FROM
PREVIOUS FORECAST...THOUGH LITTLE CHANGE MADE IN TEMPERATURE
FORECAST.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.

MODELS HAD AN UPPER TROUGH OVER MUCH OF THE CONUS EARLY IN THE
PERIOD...WITH THE FLOW BECOMING ZONAL OVER THE UPPER GREAT LAKES BY
EARLY NEXT WEEK.

AN ARCTIC FRONT WILL BRING MUCH COLDER AIR INTO THE FORECAST AREA
ON THURSDAY. HAVE A SLIGHT CHANCE OF SNOW SHOWERS IN VILAS COUNTY
FOR THE END OF THE WORK WEEK. LAPSE RATES OVER LAKE SUPERIOR
SHOULD BE STEEP...BUT WINDS APPEARED TO HAVE TOO MUCH OF A
WESTERLY COMPONENT TO GO AS HIGH AS CHANCE POPS. NEAR OR ABOVE
NORMAL TEMPERATURES CAN BE EXPECTED BY SUNDAY AS A SURFACE RIDGE
PASSES EAST OF THE AREA AND SOUTHWEST WINDS BRING WARMER AIR INTO
THE STATE.

HAVE SOME SLIGHT CHANCE POPS LATE IN THE PERIOD WITH SHORT WAVE
ENERGY AND A SURFACE LOW APPROACHING WISCONSIN. MAY NEED TO GO
WITH HIGHER POPS IN THE AFTERNOON FORECAST PACKAGE OR TOMORROW
MORNING IF CONDITIONS APPEAR MORE FAVORABLE FOR PRECIPITATION.
&&

.AVIATION...DRIER AIR WORKING IN OVER EASTERN WI HAS CLEARED SKIES
FOR MUCH OF EASTERN WI AND NORTH CENTRAL WI...NOW WORKING INTO
CENTRAL WI. SUPPORT FOR FLURRIES/CLOUDS JUST WEST OF CWA/AUW TO
DIMINISH THIS MORNING. THOUGHTS ARE CLOUDS WILL CONTINUE TO DIMINISH
OVER WEST. INCREASING SOUTHWEST WINDS THIS EVENING...30 KTS AT 2K
FT. THOUGH NOT STRONG ENOUGH DIFFERENCE FROM SURFACE FOR LLWS AT
THIS TIME.

TE
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 6, 4:19 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
419 AM CST TUE DEC 6 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
419 AM CST TUE DEC 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-071030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
419 AM CST TUE DEC 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.